Tennessee, 2012Lightning Strikes in Tennessee, July 14, 2012
July 14, 2012 · NWS HUN · 2 events in 1 county or zone
An area of thunderstorms moving through Lincoln county, Tennessee, early in the morning on July 14th, produced lightning that destroyed two homes in the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms moving through Lincoln county, Tennessee, early in the morning on July 14th, produced lightning that destroyed two homes in the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 14, 2:04 AM CST, 26 minutes earlier.
Area forecast discussion, Jul 14, 2:04 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 AM CDT SAT JUL 14 2012
.DISCUSSION...
WILL GO WITH A BLEND OF GFS/ECMWF AND NAM FOR THIS FCST PACKAGE. WILL LEAN
MORE TOWARDS THE NAM THRU MONDAY AND GO WITH A BLEND OF GFS AND ECMWF
FOR THE REMAINDER OF THE FCST.
TODAY/TONIGHT...SINCE NOT A LOT OF CHANGE IN THE OVERALL WX
PATTERN...WILL STICK NECK OUT AND ASSUME TODAY WILL BE A LOT LIKE
YESTERDAY. FOR NOW WILL GO WITH MOSTLY CLOUDY OVER NW AL AND 60
POPS...WITH PARTLY CLOUDY ELSEWHERE AND HIGH CHC POPS. ALSO EXPECTING
MAINLY SCT AFTN/EVENING SHRA/TSRA DUE TO WEAK UPPER TROF...DIFFERENTIAL
HEATING AND ANY OLD SFC BOUNDARIES HANGING ARND. WITH WEAK WIND SHEAR
AND MID/UPPER WINDS...NOT EXPECTING ANY SVR WX TODAY OR TONIGHT.
HOWEVER THERE IS ENOUGH CAPE/HUMIDITY THAT STILL COULD GET SOME
STORMS WITH GUSTY WINDS AND LOCALIZED HVY RAIN.
SUNDAY/MONDAY...LOOKS LIKE A WEAK UPPER RIDGE TRIES TO BUILD ACROSS
THE CWA. THIS SHOULD LOWER THE CHC/COVERAGE OF ANY SHRA/TSRA
DEVELOPMENT. WILL KEEP SLIGHT POPS FOR THIS PERIOD. NO SVR WX IS
EXPECTED.
TUESDAY/WEDNESDAY...ANOTHER WEAK UPPER TROF IS PROGGED BY GFS TO
STICK ARND THE TN VALLEY WITH SCT SHRA/TSRA POSSIBLE. AGAIN NO SVR WX
IS EXPECTED.
THURSDAY/FRIDAY...GFS AND ECMWF HINTS THAT A CDFNT MAY APPROACH THE
TN VALLEY WILL A LITTLE BETTER CHC SHRA/TSRA. IT LOOKS LIKE THE
CDFNT MAY STALL SOMEWHERE OVR OUR CWA. DO NOT HAVE A LOT OF
CONFIDENCE WITH THIS SCENARIO ATTM.
BOTTOM LINE...TEMPS THRU OUT THE FCST LOOKS TO BE NEAR SEASONABLE
WITH HIGHS ARND 90 AND LOWS NEAR 70. CANT RULE OUT SOME SCT SHRA OR
TSRA EACH DAY...BUT ATTM THE BEST CHC FOR PCPN WILL BE TODAY AND
AGAIN THURSDAY AND FRIDAY. THE CHC OF ANY WIDESPREAD SVR WX IS LOW
BUT STILL CAN NOT RULE OUT SOME STORMS WITH GUSTY WINDS AND HVY RAIN.
07
&&
.AVIATION...
/ISSUED 1240 AM CDT SAT JUL 14 2012/
FOR 06Z TAFS...VFR CONDITIONS SHOULD PERSIST OVER THE NEXT 3 HOURS
WITH SCT SHRA IN THE AREA. A CLEARING SKY, LIGHT WINDS, AND AMPLE
MOISTURE FROM RECENT RAINFALL WILL LIKELY RESULT IN FOG FORMATION
ACROSS N AL/S MIDDLE TN, BEGINNING AT 09Z AND CONTINUING UNTIL 13Z.
THIS WILL LIKELY CAUSE CONDITIONS TO DROP/OSCILLATE BTWN MVFR AND
IFR. INCLUDED A TEMPO GROUP FOR BOTH TERMINALS FOR THIS DROP. AFTER
13Z, VFR CONDITIONS SHOULD THEN PREVAIL THROUGH THE REST OF THE
PERIOD WITH VCTS INDICATING THE POSSIBILITY OF -TSRA BTWN 18Z AND
02Z.
SL.77
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 90 72 91 71 92 / 50 30 20 20 20
SHOALS 90 73 92 72 92 / 50 30 20 20 20
VINEMONT 89 72 90 72 91 / 50 30 20 20 20
FAYETTEVILLE 89 70 91 71 91 / 50 30 20 20 20
ALBERTVILLE 89 71 91 70 91 / 50 30 20 20 20
FORT PAYNE 89 70 90 70 91 / 50 30 20 20 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 14, 12:23 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 AM CDT SAT JUL 14 2012
ALZ001>010-016-TNZ076-096-097-142015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
123 AM CDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
PATCHY DENSE FOG IS POSSIBLE ACROSS THE TENNESSEE VALLEY DURING THE
EARLY MORNING HOURS TODAY. VISIBILITY MAY DROP BELOW 2 MILES AT
TIMES...ESPECIALLY IN SHELTERED VALLEY LOCATIONS.
SCATTERED THUNDERSTORMS WILL THEN BE EXPECTED THIS AFTERNOON AND
EVENING. SOME STRONGER STORMS COULD PRODUCE GUSTY WINDS AND BRIEF
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE EXPECTED
SUNDAY THROUGH EARLY NEXT WEEK. GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE AS THESE STORMS DEVELOP EACH AFTERNOON
AND EVENING.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
CCC
Lightning, Lincoln
- When
- July 14, 2:30 AM CST
- Where
- Lincoln County, 3.39 mi SSE of Belleview
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 35.003, -86.582
Lightning struck a three story home and ignited a fire that resulted in the home being totally destroyed.
Lightning, Lincoln
- When
- July 14, 2:40 AM CST
- Where
- Lincoln County, 1 mi N of Vanntown
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 35.035, -86.470
Lightning struck a home and ignited a fire, resulting in extensive damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2012$25,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
- Damaging Wind and Heavy Rain in Colorado, July 14, 201258 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403827, 403828.